SYNTHES GMBH 5.0 SELF-DRILLING SCHANZ SCR 80 THRD/200; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Back to Search Results |
| Catalog Number |
294.786 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
08/15/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that while putting on a synthes lg external fixator.The surgeon was using a self drilling schanz screw catalog #294.786 on the tibia.The schanz screw was being inserted using the power adaptor 393.103 from the lg ex-fix tray.The surgeon had predrilled the hole with a 3.5 drill.The pin hit the far cortex and stopped the drill.The pin became stuck in the power adaptor and could not be removed.We had to cut the pin with the adaptor in order to continue with the case.There was a 30 minutes of surgical delay.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H3, h4, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device showed that it had been intentionally cut by the surgeon, as mentioned in the event description.The other cut fragment was not returned for evaluation.In addition, the device remains assembled with the mating device adapt f/seldrill schanz scr ø5 (393.103).A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional evaluation was performed several attempts of disassembly were made.It was not possible to separate both devices.Therefore, the customer's allegation can be confirmed.With the information received and after the investigation it was not possible to determine a potential cause for the issue experimented by the customer.Since the device was unable to be disassembled, it was not possible to see any damage that could cause the malfunction of the device.Once the product leaves j&j medtech orthopaedics control, it is unknown what conditions the device is exposed to.The overall complaint was confirmed as the observed condition of the 5.0 self-drilling schanz scr 80 thrd/200 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): the device lot number is unknown; therefore, a device history review could not be performed.If more information becomes available, the record will be re-assessed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.